MAUDE Adverse Event Report: BIOMERIEUX, SA API LISTERIA 10STRIPS+10MEDIA ®

BIOMERIEUX, SA API LISTERIA 10STRIPS+10MEDIA ®
Model Number 10300
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
Intended use: api® listeria is a qualitative standardized system for the identification of listeria.It uses miniaturized tests as well as a specially adapted database.Inoculation and reading of the strip are performed manually and the identification is obtained using an identification software.Description of the issue a customer in united kingdom notified biomérieux of obtaining a misidentification when using the api listeria 10strips+10media - reference 10300 ( lot not specified).Indeed, the customer mention of having obtained a false positive with xyl test.There is no indication or report from the customer that this event led to or contributed to any death, serious injury, or serious deterioration in the state of health for the concerned patient.This event has been reviewed for vigilance reporting in accordance with 21 cfr 803, concerning medical device reporting.Per biomérieux internal standard operating procedures, organism misidentification in association with api media could result from a delay in the appropriate diagnosis or therapy, or result from continued administration of inappropriate antimicrobials or other potentially toxic therapies, due to a delay in determining the infecting agent¿s identification and susceptibility profile.Therefore, a delay may exist in the therapy being initiated or tailored appropriately.This review has determined that this event meets the criteria for reporting as a malfunction.Although this event does not allege that death or serious injury actually occurred, it has been determined that there is potential for serious injury should the situation recur while testing a patient isolate.
 
Additional Manufacturer Narrative
Context: a customer in united kingdom notified biomérieux of obtaining a misidentification of listeria monocytogenes when using the api listeria 10strips+10media - reference (b)(4) (lot 1009618060).Indeed, the customer mentioned having obtained a false positive with xyl test.Investigation results: complaint analysis: the review of the complaints did not indicate any systematic quality issue related to this investigation.Batch record analysis: no non-conformity registered for the lot number 1009618060 during manufacturing and quality control processes.Retained lot testing: analysis were made on retained samples from batch 1009618060 on three strains included in the quality control procedure, by comparison with batch 1009331460.The listeria monocytogenes atcc 35152 was also tested.The results are compliant to our specifications for the three quality control strains tested on both batches of api listeria.Moreover, the listeria monocytogenes atcc 35152 strain showed negative results for the xyl test on both batches and gave a very good identification to listeria monocytogenes.Conclusion: no non-conformity was registered for the lot number 1009618060 during manufacturing and quality control processes.No product performance issue detected during tests performed on the retained sample of lot number 1009618060 with the quality control procedure strains.Moreover, the customer issue not reproduced by testing the listeria monocytogenes atcc 35152 used by the customer.Potential root causes retained are related to the preparation of the suspension: macfarland of the suspension higher than 1 macfarland quality of filling of the strips with the suspension: the quantity of suspension filled in the tubes of the strip is higher than the expected volume.
 
Additional Manufacturer Narrative
The mdr guidance, "medical device reporting for manufacturers, issued (b)(6) 2016", section 2.15, establishes that once a malfunction has caused or contributed to a death or serious injury, a presumption that the malfunction is likely to cause or contribute to a death or serious injury has been established.Biomérieux has performed a review and analysis of the mdr submissions, specific to the biomérieux api reagents.The review included mdrs submitted to the fda from (b)(6) 2022 to (b)(6)-2024.Based upon our review and analysis of biomérieux api reagent mdr submissions, there have been no customer claims of death or serious injury within the past two (2) years.Each has been investigated or is currently undergoing investigation, and any issues have been addressed by the manufacturing site.With the completion of our mdr data analysis, we have updated our mdr criteria for api reagents.Malfunction events for medical device problem code: a090804 - false positive result will no longer be reported for all api reagents (product codes: jsc, jsh, jsp, jss, jsw, jto, jwx, jxb, ptj) as these events are not "likely to cause or contribute to a death or serious injury" if they were to recur.Moving forward, if we become aware of a death or serious injury event related to false positive result obtained with an api reagent, we will report that event to the fda per the fda mdr guidance and update our mdr criteria to include reporting the specific associated malfunction as required by the mdr guidance.

Brand Name
API LISTERIA 10STRIPS+10MEDIA ®
Common Device Name
API LISTERIA 10STRIPS+10MEDIA ®
Manufacturer (Section D)
BIOMERIEUX, SA
3 route de port michaud
la balme 38390
FR  38390
Manufacturer (Section G)
BIOMERIEUX, SA
3 route de port michaud
la balme 38390
FR   38390
Manufacturer Contact
céline strauel
5 rue des aqueducs
craponne 69290
FR   69290
MDR Report Key16312926
Report Number9615754-2023-00005
Device Sequence Number6201100
Product Code JTO
UDI-Device Identifier03573026035587
UDI-Public03573026035587
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10300
Device Catalogue Number10300
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2023
Supplement Date Received by Manufacturer03/06/2023
02/27/2024
Initial Report FDA Received Date02/07/2023
Supplement Report FDA Received Date03/06/2023
03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown